Originally Posted by IrishSaint
hey ive been drinking for around 3 years. about 2 summers ago i drank constantly. it wasnt uncommon for me and my buddies to finish 3 or 4 bottles of liquor in one night. i dont drink that much anymore but for at least a year or so ive been drinking every weekend, sometimes a few days during the week too. usually consuming around 14-25 beers a night. this past week ive decided to quit drinking and ive been feeling really weird since. last weekend is when it started i felt really depressed and anxious and just felt in a fog and distant. i had a few mixed drinks with my friends but didnt even get much of a buzz out of it. lately the depression has continued and my skin is a bit paler than usual. i have no energy and i feel fatigued. and lately like i said ive been depressed and stuff. i have depression but for around a year or so ive been off medication and have felt alright overall. but the past week and a half my depression has come back. i was just wondering if this could be withdrawl. thanks for your time.
The 14-25 beers a night will definitely take its toll on your body; actually drinking any alcohol excessively will attain these results.
A person's body builds up a certain tolerance to alcohol(if not taken in moderation), thus requiring increased amounts to attain the same previous effects.
The thing to realize here is that alcohol is a depressant; you may feel a false sense of security but this is only because of its effect on your central nervous system.
Once a person who constantly drinks decides to stop, it will effect them physically as well as psychologically.
Depending upon the situation, alcohol has been known to cause irreparable damage to internal organs.
At this point, I would suggest getting a complete physical (blood tests,etc.) and explain the entire situation to your primary physician.
Full disclosure is important because it is the only way they can fully assess your situation and treat accordingly.
Was your prescribing physician aware that you went off your medication?
To suddenly stop a medication for depression and begin ingesting a beverage that further depresses the system can easily compromise your system.
Withdrawals can be subtle or result in D.T.'s(delirium tremens) but no one will know the extent without being examined by someone qualified to do so.
Please speak with your physicians ASAP.